Wyoming, 2004

Hail in Wyoming, July 13, 2004

July 13, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 13, 8:08 PM MST, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 13, 8:08 PM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
908 PM MDT TUE JUL 13 2004

.DISCUSSION...WILL UPDATE FORECAST MAINLY TO REMOVE SEVERE
THUNDERSTORM WATCH. SEVERAL STRONG STORMS DEVELOPED THIS EVENING...
BUT WE HAVE ONLY RECEIVED ONE REPORT OF SEVERE WEATHER SO FAR
(NORTHEASTERN GOSHEN COUNTY). DESCENDING MOTION FROM UPPER HIGH
CENTERED OVER NORTHEAST COLORADO COUNTERED A VERY UNSTABLE AIR MASS
AND MAIN THREAT FROM STORMS WAS HEAVY RAIN.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

POMEROY
Hazardous weather outlook, Jul 13, 8:26 AM MST, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
926 AM MDT TUE JUL 13 2004

NEZ001>003-019>021-054-055-WYZ059>070-141145-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
926 AM MDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING EAST OF A LINE FROM DOUGLAS TO CHEYENNE.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS
THE SLIGHT RISK AREA...PRODUCING LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING.
A FEW STORMS MAY BECOME SEVERE ALONG AND EAST OF THE WYOMING-NEBRASKA
STATE LINE.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE IN MOST AREAS DURING
THE AFTERNOONS AND EVENINGS FROM THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
EAST OF THE LARAMIE RANGE.

KMD

In the hours before

Local storm report, Jul 13, 7:27 PM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
827 PM MDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             10 SE PRAIRIE CENTER    42.51N 104.20W
07/13/2004  0.75 INCH        GOSHEN             WY   PUBLIC

&&

JR
Special weather statement, Jul 13, 8:05 PM MST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
905 PM MDT TUE JUL 13 2004

NEZ001>003-019>021-054-055-WYZ059-060-063>070-140330-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
905 PM MDT TUE JUL 13 2004

...SEVERE THUNDERSTORM WATCH HAS EXPIRED...

AT 900 PM MDT...THE THREAT OF SEVERE WEATHER HAD DIMINISHED ACROSS
SOUTHEASTERN WYOMING...SOUTH CENTRAL WYOMING AND THE WESTERN
PANHANDLE OF NEBRASKA.  FOR THAT REASON...THE SEVERE THUNDERSTORM
WATCH THAT HAD BEEN IN EFFECT HAS BEEN ALLOWED TO EXPIRE.

The radar

The Cheyenne radar (KCYS), 151 km away, was scanning. The volume nearest the first event began at 06:34 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Goshen

When
July 13, 11:35 PM MST to 11:38 PM MST
Where
Goshen County, Jay Em
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.467, -104.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413958.